Alert archive / Oregon / Wind Advisories in 2020

Wind Advisory 29, NWS Pendleton, OR

November 12, 2020Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 12, 2020, 2:28 PM PST for Union County, Oregon. It took effect at Nov 13, 2020, 12:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2020, 2:28 PM PST (22:28 UTC)
In effect from
Nov 13, 2020, 12:00 AM PST
Expired
Nov 13, 2020, 1:59 PM PST
In force
14 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS76 KPDT 122228
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
228 PM PST Thu Nov 12 2020

ORZ049-131300-
/O.NEW.KPDT.WI.Y.0029.201113T0800Z-201113T2300Z/
Grande Ronde Valley-
228 PM PST Thu Nov 12 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST
FRIDAY FOR LADD AND PYLES CANYONS...

* WHAT...South winds 25 to 35 mph with gusts around 45 mph
  expected for the southern portion of the Grande Ronde valley
  near Ladd and Pyles Canyons.

* WHERE...Grande Ronde Valley.

* WHEN...From midnight tonight to 3 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
3 follow-up statements
189 
WWUS76 KPDT 130133
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
533 PM PST Thu Nov 12 2020

ORZ041-044-507-508-510-WAZ024-026>029-521-131300-
/O.NEW.KPDT.WI.Y.0030.201114T0000Z-201114T1200Z/
East Columbia River Gorge-Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Eastern Columbia River Gorge of Washington-
Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, 
Dufur, Maupin, Moro, White Salmon, Ellensburg, Thorp, Naches, 
Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, 
Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton
533 PM PST Thu Nov 12 2020

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...West to Southwest winds 25 to 35 mph with gusts up to 50
  mph expected.

* WHERE...Portions of central, south central and southeast 
  Washington and north central and northeast Oregon.

* WHEN...From 4 PM Friday to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ049-131300-
/O.CON.KPDT.WI.Y.0029.201113T0800Z-201113T2300Z/
Grande Ronde Valley-
533 PM PST Thu Nov 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
PST FRIDAY FOR LADD AND PYLES CANYONS...

* WHAT...South winds 25 to 35 mph with gusts around 45 mph 
  expected for the southern portion of the Grande Ronde valley 
  near Ladd and Pyles Canyons.

* WHERE...Grande Ronde Valley.

* WHEN...From midnight tonight to 3 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
774 
WWUS76 KPDT 131147
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
347 AM PST Fri Nov 13 2020

ORZ041-044-507-508-510-WAZ024-026>029-521-132300-
/O.EXT.KPDT.WI.Y.0030.201113T2100Z-201114T1200Z/
East Columbia River Gorge-Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Eastern Columbia River Gorge of Washington-
Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, 
Dufur, Maupin, Moro, White Salmon, Ellensburg, Thorp, Naches, 
Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, 
Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton
347 AM PST Fri Nov 13 2020

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST SATURDAY...

* WHAT...West to Southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of central, south central and southeast 
  Washington and north central and northeast Oregon.

* WHEN...From 1 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ049-132300-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-201113T2300Z/
Grande Ronde Valley-
347 AM PST Fri Nov 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON
FOR LADD AND PYLES CANYONS...

* WHAT...South winds 25 to 35 mph with gusts around 45 mph 
  expected for the southern portion of the Grande Ronde valley 
  near Ladd and Pyles Canyons.

* WHERE...Grande Ronde Valley.

* WHEN...From midnight tonight to 3 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
143 
WWUS76 KPDT 132159
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
159 PM PST Fri Nov 13 2020

ORZ049-132300-
/O.CAN.KPDT.WI.Y.0029.000000T0000Z-201113T2300Z/
Grande Ronde Valley-
159 PM PST Fri Nov 13 2020

...WIND ADVISORY IS CANCELLED...

Winds in the Grande Ronde Valley expected to drop and remain below
advisory criteria. 

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-141200-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-201114T1200Z/
East Columbia River Gorge-Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Eastern Columbia River Gorge of Washington-
Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, 
Dufur, Maupin, Moro, White Salmon, Ellensburg, Thorp, Naches, 
Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, 
Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton
159 PM PST Fri Nov 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

* WHAT...West to Southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Portions of central, south central and southeast 
  Washington and north central and northeast Oregon.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:23 PM PST, 5 minutes earlier.

Area forecast discussion, Nov 12, 2:23 PM PST, 5 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
223 PM PST Thu Nov 12 2020

.SHORT TERM...Tonight through Saturday...A weather system will move
into the area overnight initially as a weak warm front followed by a
cold frontal passage on Friday. This system will bring some
significant snow accumulations in the mountains where winter warning
and advisories will be in effect. Will also see some increasing
southerly winds overnight warranting a windy advisory for the
southern Grande Ronde Valley. There could be some blowing and
drifting snow issues late tonight and early Friday in the southern
Grande Ronde valley. The cold frontal passage Friday will bring some
breezy to windy conditions across the entire forecast area through
Friday night then decreasing slowly Saturday. Precipitation will
taper off to showers Saturday mainly over the mountains. Another
system will arrive from the west late Saturday and overnight as a
warm front. Precipitation will be snow above 2000-3000 feet
initially Saturday afternoon and then rising overnight especially in
central Oregon. Still there will be some more snow accumulation
before changing to rain going into Sunday. More highlights may be
needed for this event but will hold off on any until current
highlights have ended.

.LONG TERM...Sunday through Thursday...models in fairly good
agreement for the long term. Moist westerly flow for Sunday with
mountain rain/snow showers expected with mainly dry and locally
breezy conditions in the basin. Highs 40s to low 50s. Rain and high
mountain snow chances increase Sunday night into Monday with strong
warm air advection over the region and plume of deep Pac moisture
working onshore and lifting north. Precip expected to end south to
north Monday night as ridging builds in. Flow turns more southerly
on Tuesday as the ridge shifts east as another upper level
trough/low approaches the coast. Mild temps for Mon/Tue with highs
generally in the 50s. Some breezy southerly winds possible, esp in
the Grande Ronde valley and the foothills of the Blues/Wallowas. The
next system is expected to impact the region Wednesday into
Thursday. Models showing mainly rain and high mountain snow
overspreading the region Wednesday afternoon as deep Pacific
moisture working from the south and front passing through. Precip
expected to become more showery Thursday into Friday as the upper
trough is expected to work overhead. Snow levels remain fairly high
only expected to drop down to 4000-5500ft. Slightly cooler Wed/Thu
with highs in the mid 40s to lower 50s.

&&

.AVIATION...00Z TAFs...VFR conditions with increasing mid to
high level cloudiness today. Winds will be less than 10kts as well.
An approaching system will overspread showers tonight with light to
moderate rain expected for most of tomorrow. MVFR conditions
possible, esp as CIGS drop down to 2-3kft. Mountain obscuration
likely. Winds will increase 16-22g24-30kt tomorrow. Pockets of
strong low-level wind shear possible starting late tonight, esp near
BDN/RDM and PDT.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  37  51  35  47 /  60  90  30  10
ALW  38  51  37  49 /  60  90  40  10
PSC  39  54  39  52 /  50  60  20  10
YKM  32  51  32  50 /  30  60  20  10
HRI  38  55  39  52 /  40  70  20  10
ELN  29  45  31  44 /  40  60  30  10
RDM  35  49  30  44 /  20  90  60  40
LGD  32  42  31  40 /  40 100  70  30
GCD  35  43  30  38 /  30 100  70  40
DLS  39  51  39  50 /  50  90  50  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 10 PM this evening to 4 AM PST
     Saturday for ORZ049-050-506.

     Winter Storm Warning from 10 PM this evening to 4 AM PST
     Saturday for ORZ502-503.

     Wind Advisory from midnight tonight to 3 PM PST Friday for
     ORZ049.

     Winter Storm Warning until 4 AM PST Saturday for ORZ509.

WA...Winter Storm Warning from 10 PM this evening to 4 AM PST
     Saturday for WAZ030.

     Winter Storm Warning until 4 AM PST Saturday for WAZ520.

&&

SHORT TERM...91
LONG TERM....84
AVIATION...84

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 8:24 AM PSTWinter Storm WarningPDTDeschutes, Gilliam, Grant, Jefferson, Morrow, Umatilla and 4 more44 hr
Nov 12, 2:14 PM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Grant, Jefferson, Union, Wallowa and 1 more24 hr

Nearby

Wind Advisories in Oregon, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.